MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0423
Medical Device Problem Codes Mechanical Problem (1384); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was received and evaluated.Device inspection and evaluation found the customer reported issue was replicated.Visual inspection on the received condition was performed and noted yellowish foreign residue lodged inside the insertion portion tube.The yellowish residue inside of the tube at the distal end.The handle section appears normal, and the needle was fully retracted upon received.The device was not received with the original packaging.A functional inspection was performed on the device.Functional testing was performed by fully extended and retracted the needle out of the sheath without using excessive force.The injection inspection was tested by filling a syringe with water and attaching it to the injection port.Once attached, it was attempted to test the injection of fluid in both pushed and pulled directions.During testing , the needle was extended from the distal end side of the insertion portion and was unable to inject fluid when the needle was extended.It was attempted to apply more force to the syringe and the outcome was the same.However, fluid from the syringe was able pass through when in a pulled position.Based on device evaluation , the customer reported issue was replicated.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
It was reported that during a gastric endoscopy therapeutic procedure, when the needle was "out" they could not inject, when the needle was "in" they could inject.The intended procedure however, was able to be completed.According to the reporter, it delayed the procedure momentarily but did not impact the outcome of the procedure.There was no patient harm or injury reported due to the event.No user injury was reported.Device evaluation found unable to inject fluid when needle was extended, however, fluid from the syringe was able to pass through when in a pulled position.The reported customer issue was replicated.This report is being submitted for unable to inject fluid when needle was extended found during device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, it is likely that this phenomenon occurred due to the compressive bucking on the needle tube.It was likely that the friction between the outer tube and the needle increased by the following factors.·the needle extended/retracted while the tube was coiled in inspection of operation.·the slider was abruptly pushed.·angle of the distal end of the endoscope a definitive root cause cannot be identified.The instructions for use (ifu) instruction manual state: ¿- ifu warns against this event as follows: ·straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.·operate the slider slowly, otherwise the tube could buckle.·when inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.·insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.·stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.¿ olympus will continue to monitor the field performance of this device.Correction to g3 of the initial medwatch.The aware date should be 23-nov-2021.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13691483
Report Number8010047-2022-04070
Device Sequence Number19319008
Product Code FBK
UDI-Device Identifier04953170422621
UDI-Public04953170422621
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0423
Device Lot Number07V 20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown